MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS IOL; LENS, MULTIFOCAL INTRAOCULAR

AMO PUERTO RICO MFG. INC. TECNIS IOL; LENS, MULTIFOCAL INTRAOCULAR
Model Number ZKB00
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Visual Impairment (2138)
Date of Event 03/01/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported there was myopic surprise post implantation of the intraocular lens (iol).It was stated that patient was unable to see clearly at any range and their daily activities were significantly affected.Therefore, the lens was explanted/exchanged.No incision enlargement, no vitrectomy, no sutures were required.No patient post-op injury.No other information was provided.
 
Additional Manufacturer Narrative
Additional information: upon further review, a duplicate file was received, which was later voided.It noted that replacement lens was a zxt225u220 4402821810, patient in satisfactory condition.Patient dob: (b)(6) 1954, patient initials: (b)(6), gender: female, weight: 110 lbs, race: possibly asian, ethnicity: possibly asian.The different sections in the file that are affected have been updated accordingly.Section a2: date of birth: (b)(6) 1954.Section a3: gender: female.Section a: weight: 110 lbs.Section a: race/ethnicity: asian/not hispanic.As per the information received, there is a significant change of 1.5d between the original lens and replacement lens used.Additionally, original lens used (zkb00) was replaced with a different model lens (zxt225 toric lens), which indicates that there was astigmatism, which could not be treated with the originally implanted lens (zkb00).Hence, the adverse event occurred cannot be attributed to the original lens initially implanted and therefore, the event is being assessed as not reportable per amo-04-s005.Therefore, this correction mdr is submitted to reflect this new reportability decision.There will no longer be any further reporting under mfr report number 2648035-2021-08142.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS IOL
Common Device Name
LENS, MULTIFOCAL INTRAOCULAR
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
MDR Report Key12257027
Report Number2648035-2021-08142
Device Sequence Number3635221
Product Code MFK
UDI-Device Identifier05050474560154
UDI-Public(01)05050474560154(17)241024
Combination Product (Y/N)N
Initial Reporter StateNV
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/03/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/24/2024
Device Model NumberZKB00
Device Catalogue NumberZKB00U0235
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 07/01/2021
Supplement Date Received by Manufacturer07/07/2021
Initial Report FDA Received Date07/30/2021
Supplement Report FDA Received Date08/03/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Weight50